Drought, Adams
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Adams forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 46.097, -102.528 (the zone’s center; the record gives no point)
No major changes occurred to the ongoing drought during the month of November. Most of western and central North Dakota along and north of Interstate 94 remaining in D2 along with the four southwest corner counties.
Every event with a place to put it; 25 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
No major changes occurred to the ongoing drought during the month of November. Most of western and central North Dakota along and north of Interstate 94 remaining in D2 along with the four southwest corner counties. Parts or all of Divide, Burke, Renville, Williams, Mountrail, McKenzie and Golden Valley counties were in D3. Refer to the U.S. Drought Monitor for details.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Oct 31, 11:57 PM CST, 3 minutes earlier.
Area Forecast Discussion National Weather Service Bismarck ND 1257 AM CDT Mon Nov 1 2021 .UPDATE... Issued at 1246 AM CDT Mon Nov 1 2021 Mid level energy rotating through the Northern Plains early this morning triggering cloud development and some isolated snow flurries. Added this to the forecast through 12Z. Cloud cover will wreck havoc on the temperature forecast for the remainder of this morning. Overall made limited changes to overnight lows with the exception to where we expect the better cloud coverage to persist. This is tricky as models are not depicting latest sky cover trends very well. Another strong embedded impulse will rotate south/southeast through the region Monday. CAMs indicating some splotchy simulated radar returns, along with global RH time height cross sections and sounding analysis showing a BKN-OVC cloud deck at around 4K Ft AGL. Given what is happening early this morning with the combination of boundary layer moisture and forcing aloft, went ahead and mentioned flurries for Monday afternoon for all but the southwest. UPDATE Issued at 949 PM CDT Sun Oct 31 2021 Once again only minor changes were needed with this update. Recent rapid-refresh guidance is beginning to capture cloud trends across central ND more in line with what satellite trends suggest, namely that an area of low- and midlevel clouds will likely persist while spreading slowly-southeast in cyclonic flow. Despite midlevel cold air advection, temperature differences between Lake Sakakawea and the 850 mb level are marginal for lake-effect cloud growth, but there is a non-zero probability of that occurring, too. Meanwhile, lows are still well on track to be in the teens F in western ND where clear skies will persist in vicinity of a surface ridge axis. UPDATE Issued at 629 PM CDT Sun Oct 31 2021 We blended observed trends into the forecast for this update, with little in the way of significant changes. We did however boost the sky cover in north central ND through the evening given satellite trends, which suggest some of the low- and midlevel cloud decks upstream in southern Canada are not diurnally driven and thus may persist after boundary layer mixing diminishes. They could extend further south into central ND overnight, too. && .SHORT TERM...(This evening through Monday) Issued at 141 PM CDT Sun Oct 31 2021 The short term period will be highlighted by cold temperatures and mostly dry conditions. Currently high pressure is situated from southern Alberta and saskatchewan southeast into eastern Montana and the western Dakotas. Clouds were situated over the northeast quarter of the state, with mostly sunny skies over the remainder of the state. Tonight, a lobe of energy will track southeast through the mean trough, keeping the cold air over western and central ND. Partly to mostly cloudy skies remain over the northeast, with clear to partly cloudy skies southwest. Look for lows tonight mainly in the 20s, except for some teens southwest under the clear skies and lighter winds. Monday should be a little cooler than today with more clouds northwest and central. Highs should range from the mid 30s to lower 40s. A diurnally driven isolated snow shower can not be ruled out but measurable precipitation is not expected. .LONG TERM...(Monday night through Sunday) Issued at 141 PM CDT Sun Oct 31 2021 Cool and dry conditions are expected through the extended forecast period. A northwest flow pattern will continue through mid-week bringing cool and mainly dry conditions. Any precipitation is expected to be light and diurnally driven. Thursday and beyond we see a gradually warm-up in the across the Northern Plains. There are some indications of light precipitation over the northern Plains in the Friday-Saturday timeframe but at this time NBM pops are not currently depicted. Given the light amounts if there were to be any precipitation, see no reason to introduce anything at this time. The same goes for the wide spread in the NBM ensemble temperatures after Wednesday. One potential target of opportunity could be morning low temperatures Tuesday and Wednesday given the placement of the surface high. However with the northwest flow pattern, it's easy to get a patch of cloud tracking through the area, limiting radiational cooling. Being a low impact target, it's probably best to wait and see how things develop and visit again as we get closer to each morning. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1246 AM CDT Mon Nov 1 2021 VFR conditions will generally prevail across western and central ND through the 06Z TAF period. Partly to mostly cloudy conditions will occur through much of the period, along with a chance for isolated snow flurries. Not expecting any impacts from this at this time however. Have introduced VCSH for the snow flurry potential. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...NH SHORT TERM...TWH LONG TERM...TWH AVIATION...NH
Hazardous Weather Outlook National Weather Service Bismarck ND 1240 AM CDT Mon Nov 1 2021 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-020545- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1240 AM CDT Mon Nov 1 2021 /1140 PM MDT Sun Oct 31 2021/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The national radar mosaic for the moment the first event began.
28 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2021Every state in 2021This day in weather historyWarnings in North Dakota, November 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 993270, 993271, 993272, 993273, 993274, 993275, 993276, 993277, 993278, 993279, 993280, 993281, 993282, 993283, 993284, 993285, 993286, 993287, 993288, 993289, 993290, 993291, 993292, 993293, 993294, 993295, 993296, 993297.